Affordable Access

Publisher Website

Pediatric clozapine intoxication

Authors
Journal
The American Journal of Emergency Medicine
0735-6757
Publisher
Elsevier
Publication Date
Volume
14
Issue
5
Identifiers
DOI: 10.1016/s0735-6757(96)90152-7
Keywords
  • Pediatric
  • Clozapine
  • Ingestion
  • Intoxication
  • Antipsychotic
  • Overdose
  • Clozaril
  • Extrapyramidal Symptoms
  • Altered Mental Status
Disciplines
  • Medicine

Abstract

Abstract Clozapine is a tricyclic dibenzodiazepine derivative used as an antipsychotic in adults. Clozapine's safety in children has not been established. This report describes three unintentional clozapine ingestions in pediatric patients. These are the first reported cases of clozapine intoxication in children. All three patients demonstrated dramatic alterations in mental status and tone, and two demonstrated extrapyramidal effects. Serum clozapine levels obtained in two patients were within the average range of steady state plasma concentrations for adults. These cases show the dramatic presentations of pediatric ingestion of clozapine and the differences between adult and pediatric intoxications.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Pediatric clozapine intoxication.

on The American Journal of Emerge... September 1996

High-dose clozapine intoxication.

on Journal of Clinical Psychophar... February 2002

Clozapine intoxication in a dog.

on Journal of the American Animal... 2002

Acute clozapine intoxication.

on Journal of Clinical Psychophar... June 2009
More articles like this..